Thunderstorm Wind, Ohio
- When
- August 22, 2:40 PM EST
- Where
- Ohio County, 0.69 mi N of Wheeling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.080, -80.720
Multiple trees down.
Strong low pressure tracking across the upper Great Lakes, pulled a cold front across the region. Increasing moisture, shear and instability provided the fuel for organized storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Strong low pressure tracking across the upper Great Lakes, pulled a cold front across the region. Increasing moisture, shear and instability provided the fuel for organized storms. There were several reports of wind damage as a result of these storms and a tornado was also confirmed in Greene county, Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 22, 1:53 PM EST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 253 PM EDT Tue Aug 22 2017 .SYNOPSIS... Quieter weather Wednesday before showers return Thursday. Cooler and less humid are the themes through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Showers and storms producing damaging winds will move through the region this afternoon and early evening. Still expect another line of showers albeit not severe associated with the front. We are monitoring the potential for a high water threat given rainfall amounts have ranged between convective and tropical ZR. In wake of the front there could be fog developed, but with a decent wind flow most of the fog won't be widespread. It should be confined to the deeper gorges. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Northwest flow aloft allows ripples of energy to round the base of the H5 trough axis positioned over the eastern United States. Plenty of low level moisture in place through Thursday evening to warrant the mention of scattered showers especially for our northern counties closer to Lake Erie. The strongest wave crosses Thursday afternoon, which should bring showers given cooling aloft to the Mason / Dixon line. Future shifts may have to extend the mention of showers to northern West Virginia and western Maryland. Do not expect to see much sunshine Thursday as any heating will fill the sky with a stratocu field. Daytime showers will wane with sunset while anticyclonic vorticity advection. This will start the run of a dry weather the balance of the short term. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Highlights: - Pleasant weather projected - Dry most of the extended - Below normal temps The departing mid level trough and associated low pressure system owes to several nice weather days late this week through the weekend. Surface high pressure builds south from the Great Lakes and with northerly flow on the front end expect below normal temperatures to continue into the middle of next week. Toward the end of the forecast /next tuesday/, moisture from the Gulf resulting from Harvey may provide a canopy of high clouds, but still plenty of time to resolve that over the coming days. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... Brief IFR/MVFR weather could impact terminals through 1Z as showers and thunderstorms pass. Once the cold front rolls through this evening VFR weather will return. There is a low probability of fog development during the predawn hours. .Outlook... No widespread IFR weather is forecast. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 305 AM EDT Tue Aug 22 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-230715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Butler- Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 305 AM EDT Tue Aug 22 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Scattered severe thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ008-009-015-016-230715- Venango-Forest-Clarion-Jefferson- 305 AM EDT Tue Aug 22 2017 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and Tonight. Numerous severe thunderstorms are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 07
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG 6 W BRIDGEVILLE 40.37N 80.21W
08/22/2017 ALLEGHENY PA 911 CALL CENTER
TREE DOWN ON ROBINSON RUN ROAD AT CEMETERY ROAD IN
SOUTH FAYETTE
0214 PM TSTM WND DMG 1 S PENN HILLS 40.46N 79.82W
08/22/2017 ALLEGHENY PA 911 CALL CENTER
TREE DOWN ON LIME HOLLOW ROAD AT FRANKSTOWN ROAD
0220 PM TSTM WND DMG TRAFFORD 40.38N 79.76W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN ON 7TH STREET
0224 PM TSTM WND DMG 2 E TRAFFORD 40.39N 79.72W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN ON ROUTE 130
0230 PM TSTM WND DMG 2 SSE MURRYSVILLE 40.41N 79.64W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
MULTPLE TREES AND WIRES DOWN ON HAYMAKER FARM ROAD
0233 PM HAIL 3 SE MURRYSVILLE 40.41N 79.61W
08/22/2017 E1.00 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1702068
EVENT NUMBER PBZ1702069
EVENT NUMBER PBZ1702070
EVENT NUMBER PBZ1702071
EVENT NUMBER PBZ1702072
EVENT NUMBER PBZ1702073PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG MONROEVILLE 40.43N 79.76W
08/22/2017 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN
&&
EVENT NUMBER PBZ1702074
98PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG DELMONT 40.41N 79.57W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON TREES MILLS ROAD
&&
EVENT NUMBER PBZ1702075
98PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 5 W MARIENVILLE 41.45N 79.17W
08/22/2017 FOREST PA TRAINED SPOTTER
MULTIPLE TREES DOWN ON GUITONVILLE ROAD AND MULTIPLE
TREE LIMBS DOWN ON BLOOD ROAD
0238 PM TSTM WND DMG 5 ESE MURRYSVILLE 40.41N 79.56W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON EAST PITTSBURGH STREET
0238 PM TSTM WND DMG 5 ESE MURRYSVILLE 40.41N 79.57W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON ROUTE 66
&&
EVENT NUMBER PBZ1702076
EVENT NUMBER PBZ1702077
EVENT NUMBER PBZ1702078PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG MURRYSVILLE 40.44N 79.66W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON SCHOOL ROAD
&&
EVENT NUMBER PBZ1702080
98PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG AUGUSTA 40.69N 81.02W
08/22/2017 CARROLL OH LAW ENFORCEMENT
SEVERAL TREES DOWN
0115 PM TSTM WND DMG 2 NNW NORRISTOWN 40.69N 80.97W
08/22/2017 CARROLL OH LAW ENFORCEMENT
0118 PM TSTM WND DMG DARLINGTON 40.81N 80.42W
08/22/2017 BEAVER PA 911 CALL CENTER
TREES DOWN
0128 PM TSTM WND DMG 2 SE NEW BEAVER 40.86N 80.33W
08/22/2017 LAWRENCE PA 911 CALL CENTER
SEVERAL TREES DOWN ON POSSUM HOLLOW ROAD
0128 PM TSTM WND DMG KOPPEL 40.83N 80.32W
08/22/2017 BEAVER PA 911 CALL CENTER
TREES DOWN
0129 PM TSTM WND DMG 1 ENE WAMPUM 40.89N 80.33W
08/22/2017 LAWRENCE PA 911 CALL CENTER
SEVERAL TREES DOWN
0131 PM TSTM WND DMG 2 NNE ELLWOOD CITY 40.89N 80.27W
08/22/2017 LAWRENCE PA 911 CALL CENTER
TREE DOWN ON OLD PITTSBURGH ROAD AND HOLLOW ROAD
0132 PM TSTM WND DMG 4 NE WAMPUM 40.92N 80.28W
08/22/2017 LAWRENCE PA 911 CALL CENTER
TREES AND POWER LINES DOWN ON HARMONY BAPTIST ROAD AND
WILEY DRIVE
0132 PM TSTM WND DMG ELLPORT 40.86N 80.26W
08/22/2017 LAWRENCE PA 911 CALL CENTER
TREES DOWN
0135 PM TSTM WND DMG MCDONALD 40.37N 80.23W
08/22/2017 WASHINGTON PA 911 CALL CENTER
NUMEROUS TREES DOWN
0135 PM DOWNBURST MCDONALD 40.37N 80.23W
08/22/2017 U0 MPH WASHINGTON PA 911 CALL CENTER
WIDESPREAD TREE DAMAGE. ON RISING ROAD AND LAUREL HILL
ROAD.
0137 PM TSTM WND DMG 3 NNW FRYBURG 41.39N 79.47W
08/22/2017 FOREST PA 911 CALL CENTER
TREES DOWN
0137 PM TSTM WND DMG 6 W BRIDGEVILLE 40.37N 80.21W
08/22/2017 ALLEGHENY PA 911 CALL CENTER
TREE DOWN ON ROBINSON RUN ROAD AT CEMETERY ROAD IN
SOUTH FAYETTE
0142 PM TSTM WND DMG 3 NW CALLENSBURG 41.16N 79.59W
08/22/2017 CLARION PA 911 CALL CENTER
TREES DOWN
0142 PM TSTM WND DMG PORTERSVILLE 40.93N 80.14W
08/22/2017 BUTLER PA 911 CALL CENTER
TREES DOWN
0143 PM TSTM WND DMG CECIL-BISHOP 40.32N 80.19W
08/22/2017 WASHINGTON PA 911 CALL CENTER
SEVERAL TREES DOWN
0145 PM TSTM WND DMG 1 S PORTERSVILLE 40.91N 80.14W
08/22/2017 BUTLER PA TRAINED SPOTTER
NUMEROUS TREES DOWN. TREE FELL ON ONE VEHICLE. ONE
PERSON INJURED AND ON WAY TO HOSPITAL.
0151 PM TSTM WND DMG CONNOQUENESSING 40.82N 80.01W
08/22/2017 BUTLER PA 911 CALL CENTER
TREES DOWN
0158 PM TSTM WND DMG 5 W MARIENVILLE 41.45N 79.17W
08/22/2017 FOREST PA TRAINED SPOTTER
MULTIPLE TREES DOWN ON GUITONVILLE ROAD AND MULTIPLE
TREE LIMBS DOWN ON BLOOD ROAD
0200 PM TSTM WND DMG 2 SW CASTLE SHANNON 40.35N 80.04W
08/22/2017 ALLEGHENY PA 911 CALL CENTER
TREES DOWN ON GREENRIDGE ROAD
0211 PM TSTM WND DMG 4 NW HARMONY 40.85N 80.17W
08/22/2017 BEAVER PA PUBLIC
TREES DOWN
0214 PM TSTM WND DMG 1 S PENN HILLS 40.46N 79.82W
08/22/2017 ALLEGHENY PA 911 CALL CENTER
TREE DOWN ON LIME HOLLOW ROAD AT FRANKSTOWN ROAD
0220 PM TSTM WND DMG TRAFFORD 40.38N 79.76W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN ON 7TH STREET
0220 PM TSTM WND DMG MONROEVILLE 40.43N 79.76W
08/22/2017 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN
0223 PM TSTM WND DMG TRAFFORD 40.38N 79.76W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON MURRYSVILLE ROAD
0224 PM TSTM WND DMG 2 E TRAFFORD 40.39N 79.72W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN ON ROUTE 130
0229 PM TSTM WND DMG 2 WSW EXPORT 40.41N 79.66W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN
0229 PM TSTM WND DMG MURRYSVILLE 40.44N 79.66W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON SCHOOL ROAD
0230 PM TSTM WND DMG 2 SSE MURRYSVILLE 40.41N 79.64W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
MULTPLE TREES AND WIRES DOWN ON HAYMAKER FARM ROAD
0233 PM HAIL 3 SE MURRYSVILLE 40.41N 79.61W
08/22/2017 E1.00 INCH WESTMORELAND PA PUBLIC
0238 PM TSTM WND DMG DELMONT 40.41N 79.57W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON TREES MILLS ROAD
0238 PM TSTM WND DMG 5 ESE MURRYSVILLE 40.41N 79.56W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON EAST PITTSBURGH STREET
0238 PM TSTM WND DMG 5 ESE MURRYSVILLE 40.41N 79.57W
08/22/2017 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON ROUTE 66
&&
EVENT NUMBER PBZ1702048 PBZ1702049 PBZ1702057 PBZ1702050 PBZ1702058
PBZ1702051 PBZ1702067 PBZ1702052 PBZ1702053 PBZ1702054 PBZ1702064
PBZ1702065 PBZ1702068 PBZ1702060 PBZ1702063 PBZ1702056 PBZ1702055
PBZ1702062 PBZ1702076 PBZ1702061 PBZ1702059 PBZ1702069 PBZ1702070
PBZ1702074 PBZ1702066 PBZ1702071 PBZ1702079 PBZ1702080 PBZ1702072
PBZ1702073 PBZ1702075 PBZ1702077 PBZ1702078The Pittsburgh radar (KPBZ), 66 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
5 thunderstorm wind. Local standard time, as filed.
Multiple trees down.
Large branches down.
Multiple trees down.
Multiple trees and wires down.
Multiple trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2017Every state in 2017This day in weather historyWarnings in West Virginia, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719948, 719949, 719950, 719951, 719952.